Alert archive / Pennsylvania / Winter Weather Advisories in 2021
Winter Weather Advisory 5, NWS Cleveland, OH
NWS Cleveland, OH issued this winter weather advisory at Jan 28, 2021, 4:09 AM EST for Crawford County, Erie County, Pennsylvania; Ashtabula County, Ohio. It took effect at Jan 28, 2021, 10:23 AM EST. It was in force for 23 hr.
The area
The counties it named.
The facts
- Issued
- Jan 28, 2021, 4:09 AM EST (09:09 UTC)
- In effect from
- Jan 28, 2021, 10:23 AM EST
- Expired
- Jan 29, 2021, 9:48 AM EST
- In force
- 23 hr
- Issued by
- NWS Cleveland, OH
Counties Ashtabula County, OH, Crawford County, PA, Erie County, PA
The radar
The Cleveland radar (KCLE), 139 km from the middle of the area, began a volume at 09:10 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Pittsburgh, PA (KPIT), launched 00:00Z, 9.2 hours before the alert went out and 167 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1009 m above ground
- 0-6 km bulk shear
- 43 kt
- 0-1 km storm-relative helicity
- -85 m²/s²
- 0-3 km storm-relative helicity
- 37 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
487 WWUS41 KCLE 280909 WSWCLE URGENT - WINTER WEATHER MESSAGE National Weather Service Cleveland OH 409 AM EST Thu Jan 28 2021 ...Lake Effect Snow Expected Tonight... .Lake effect snow bands are expected to move into Northwest Pennsylvania tonight. A combination of a cold airmass with northwest flow across Lake Huron and Lake Erie will focus snow showers across inland Northwest Pennsylvania. The higher accumulations will occur where bands are more persistent, mainly focused across eastern portions of Erie and Crawford Counties. PAZ002-003-281715- /O.NEW.KCLE.WW.Y.0005.210128T2000Z-210129T1500Z/ Southern Erie-Crawford- Including the cities of Edinboro, Corry, Union City, Meadville, and Titusville 409 AM EST Thu Jan 28 2021 ...WINTER WEATHER ADVISORY IN EFFECT FROM 3 PM THIS AFTERNOON TO 10 AM EST FRIDAY... * WHAT...Snow expected. Total snow accumulations of 3 to locally 6 inches, with the highest amounts in eastern portions of Erie and Crawford Counties. * WHERE...Southern Erie and Crawford counties. * WHEN...From 3 PM this afternoon to 10 AM EST Friday. * IMPACTS...Plan on slippery road conditions. The hazardous conditions could impact the morning commute on Friday. * ADDITIONAL DETAILS...Low temperatures will be in teens tonight with northwest winds gusting up to 25 mph at times. PRECAUTIONARY/PREPAREDNESS ACTIONS... Slow down and use caution while traveling. The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. The Pennsylvania Department of Transportation and Pennsylvania Turnpike Commission remind motorists to adjust speeds based on driving conditions as winter weather impacts Pennsylvania roadways. Visit www.511pa.com for the latest travel, roadway, and traffic conditions. && $$ For more information from the National Weather Service visit http://www.weather.gov/cle
8 follow-up statements
492 WWUS41 KCLE 281105 WSWCLE URGENT - WINTER WEATHER MESSAGE National Weather Service Cleveland OH 605 AM EST Thu Jan 28 2021 ...Lake Effect Snow Expected Tonight... .Lake effect snow bands are expected to move into Northwest Pennsylvania tonight. A combination of a cold airmass with northwest flow across Lake Huron and Lake Erie will focus snow showers across inland Northwest Pennsylvania. The higher accumulations will occur where bands are more persistent, mainly focused across eastern portions of Erie and Crawford Counties. PAZ002-003-281915- /O.CON.KCLE.WW.Y.0005.210128T2000Z-210129T1500Z/ Southern Erie-Crawford- Including the cities of Edinboro, Corry, Union City, Meadville, and Titusville 605 AM EST Thu Jan 28 2021 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT FROM 3 PM THIS AFTERNOON TO 10 AM EST FRIDAY... * WHAT...Lake effect snow expected. Total snow accumulations of 3 to locally 6 inches, with the highest amounts in eastern portions of Erie and Crawford Counties. * WHERE...Southern Erie and Crawford counties. * WHEN...From 3 PM this afternoon to 10 AM EST Friday. * IMPACTS...Plan on slippery road conditions. The hazardous conditions could impact the morning commute on Friday. * ADDITIONAL DETAILS...Low temperatures will be in teens tonight with northwest winds gusting up to 25 mph at times. PRECAUTIONARY/PREPAREDNESS ACTIONS... Slow down and use caution while traveling. The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. The Pennsylvania Department of Transportation and Pennsylvania Turnpike Commission remind motorists to adjust speeds based on driving conditions as winter weather impacts Pennsylvania roadways. Visit www.511pa.com for the latest travel, roadway, and traffic conditions. && $$ For more information from the National Weather Service visit http://www.weather.gov/cle
648 WWUS41 KCLE 281523 WSWCLE URGENT - WINTER WEATHER MESSAGE National Weather Service Cleveland OH 1023 AM EST Thu Jan 28 2021 ...Lake Effect Snow Expected Tonight... .Lake effect snow bands are expected to move into Northwest Pennsylvania tonight. A combination of a cold airmass with northwest flow across Lake Huron and Lake Erie will focus snow showers across inland Northwest Pennsylvania. The higher accumulations will occur where bands are more persistent, mainly focused across eastern portions of Erie and Crawford Counties. OHZ014-089-282330- /O.EXB.KCLE.WW.Y.0005.210128T1523Z-210129T0300Z/ Ashtabula Inland-Ashtabula Lakeshore- Including the cities of Jefferson, Orwell, Andover, Roaming Shores, Ashtabula, Conneaut, and Geneva 1023 AM EST Thu Jan 28 2021 ...WINTER WEATHER ADVISORY IN EFFECT UNTIL 10 PM EST THIS EVENING... * WHAT...Lake effect snow occurring. Additional snow accumulations of 3 to 5 inches. * WHERE...Ashtabula Inland and Ashtabula Lakeshore counties. * WHEN...Until 10 PM EST this evening. * IMPACTS...Plan on slippery road conditions. The hazardous conditions could impact the evening commute. * ADDITIONAL DETAILS...Snow could be heavy at times with snow rates up to 1" per hour and visibilities down to one half mile. PRECAUTIONARY/PREPAREDNESS ACTIONS... Slow down and use caution while traveling. The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. && $$ PAZ002-003-282330- /O.CON.KCLE.WW.Y.0005.210128T2000Z-210129T1500Z/ Southern Erie-Crawford- Including the cities of Edinboro, Corry, Union City, Meadville, and Titusville 1023 AM EST Thu Jan 28 2021 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT FROM 3 PM THIS AFTERNOON TO 10 AM EST FRIDAY... * WHAT...Lake effect snow expected. Total snow accumulations of 3 to locally 6 inches, with the highest amounts in eastern portions of Erie and Crawford Counties. * WHERE...Crawford and Southern Erie counties. * WHEN...From 3 PM this afternoon to 10 AM EST Friday. * IMPACTS...Plan on slippery road conditions. The hazardous conditions could impact the morning or evening commute. * ADDITIONAL DETAILS...Low temperatures will be in teens tonight with northwest winds gusting up to 25 mph at times. PRECAUTIONARY/PREPAREDNESS ACTIONS... Slow down and use caution while traveling. The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. The Pennsylvania Department of Transportation and Pennsylvania Turnpike Commission remind motorists to adjust speeds based on driving conditions as winter weather impacts Pennsylvania roadways. Visit www.511pa.com for the latest travel, roadway, and traffic conditions. && $$ For more information from the National Weather Service visit http://www.weather.gov/cle
918 WWUS41 KCLE 282041 WSWCLE URGENT - WINTER WEATHER MESSAGE National Weather Service Cleveland OH 341 PM EST Thu Jan 28 2021 ...Lake Effect Snow Expected Tonight... .Lake effect snow is ongoing across northeast Ohio and northwest Pennsylvania and is expected to intensify tonight across northwest Pennsylvania. 2 to 5 inches with locally higher amounts are expected in the advisory area. The highest accumulations will occur where bands are more persistent, mainly focused across eastern portions of Erie and Crawford Counties. PAZ002-003-290445- /O.CON.KCLE.WW.Y.0005.000000T0000Z-210129T1500Z/ Southern Erie-Crawford- Including the cities of Edinboro, Corry, Union City, Meadville, and Titusville 341 PM EST Thu Jan 28 2021 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 10 AM EST FRIDAY... * WHAT...Lake effect snow occurring. Additional snow accumulations of 3 to 5 inches. * WHERE...Crawford and Southern Erie counties. * WHEN...Until 10 AM EST Friday. * IMPACTS...Plan on slippery road conditions. The hazardous conditions could impact the morning or evening commute. * ADDITIONAL DETAILS...Snow could be heavy at times with snow rates of up to one inch per hour and visibilities down to one half mile. PRECAUTIONARY/PREPAREDNESS ACTIONS... Slow down and use caution while traveling. The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. The Pennsylvania Department of Transportation and Pennsylvania Turnpike Commission remind motorists to adjust speeds based on driving conditions as winter weather impacts Pennsylvania roadways. Visit www.511pa.com for the latest travel, roadway, and traffic conditions. && $$ OHZ014-089-290300- /O.CON.KCLE.WW.Y.0005.000000T0000Z-210129T0300Z/ Ashtabula Inland-Ashtabula Lakeshore- Including the cities of Jefferson, Orwell, Andover, Roaming Shores, Ashtabula, Conneaut, and Geneva 341 PM EST Thu Jan 28 2021 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 10 PM EST THIS EVENING... * WHAT...Lake effect snow occurring. Additional snow accumulations of up to one inch. * WHERE...Ashtabula Lakeshore and Ashtabula Inland counties. * WHEN...Until 10 PM EST this evening. * IMPACTS...Plan on slippery road conditions. The hazardous conditions could impact the evening commute. * ADDITIONAL DETAILS...Snow could be heavy at times with snow rates of up to one inch per hour and visibilities down to one half mile. Low temperatures will be in teens tonight with northwest winds gusting up to 25 mph at times. PRECAUTIONARY/PREPAREDNESS ACTIONS... Slow down and use caution while traveling. The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. && $$ For more information from the National Weather Service visit http://www.weather.gov/cle
572 WWUS41 KCLE 282346 WSWCLE URGENT - WINTER WEATHER MESSAGE National Weather Service Cleveland OH 646 PM EST Thu Jan 28 2021 ...Lake Effect Snow Expected Tonight... .Lake effect snow is expected to intensify tonight across northwest Pennsylvania. 2 to 5 inches with locally higher amounts are expected in the advisory area. The highest accumulations will occur where bands are more persistent, mainly focused across eastern portions of Erie and Crawford Counties. OHZ014-089-290100- /O.CAN.KCLE.WW.Y.0005.000000T0000Z-210129T0300Z/ Ashtabula Inland-Ashtabula Lakeshore- Including the cities of Jefferson, Orwell, Andover, Roaming Shores, Ashtabula, Conneaut, and Geneva 646 PM EST Thu Jan 28 2021 ...WINTER WEATHER ADVISORY IS CANCELLED... Lake effect snow showers have mostly ended across Ashtabula county early this evening, so the advisory has been cancelled. Additional snowfall is possible later this evening and overnight, although accumulations are expected to be light at this time. $$ PAZ002-003-290800- /O.CON.KCLE.WW.Y.0005.000000T0000Z-210129T1500Z/ Southern Erie-Crawford- Including the cities of Edinboro, Corry, Union City, Meadville, and Titusville 646 PM EST Thu Jan 28 2021 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 10 AM EST FRIDAY... * WHAT...Lake effect snow occurring. Additional snow accumulations of 3 to 5 inches. * WHERE...Crawford and Southern Erie counties. * WHEN...Until 10 AM EST Friday. * IMPACTS...Plan on slippery road conditions. The hazardous conditions could impact the morning commute. * ADDITIONAL DETAILS...Snow could be heavy at times with snow rates of up to one inch per hour and visibilities down to one half mile. PRECAUTIONARY/PREPAREDNESS ACTIONS... Slow down and use caution while traveling. The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. The Pennsylvania Department of Transportation and Pennsylvania Turnpike Commission remind motorists to adjust speeds based on driving conditions as winter weather impacts Pennsylvania roadways. Visit www.511pa.com for the latest travel, roadway, and traffic conditions. && $$ For more information from the National Weather Service visit http://www.weather.gov/cle
558 WWUS41 KCLE 290538 WSWCLE URGENT - WINTER WEATHER MESSAGE National Weather Service Cleveland OH 1238 AM EST Fri Jan 29 2021 PAZ002-003-291500- /O.CON.KCLE.WW.Y.0005.000000T0000Z-210129T1500Z/ Southern Erie-Crawford- Including the cities of Edinboro, Corry, Union City, Meadville, and Titusville 1238 AM EST Fri Jan 29 2021 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 10 AM EST THIS MORNING... * WHAT...Lake effect snow. Storm-total snow accumulations of 3 to 6 inches expected. * WHERE...Crawford and Southern Erie counties. * WHEN...Until 10 AM EST this morning. * IMPACTS...Plan on slippery road conditions. The hazardous conditions could impact the morning commute. PRECAUTIONARY/PREPAREDNESS ACTIONS... Slow down and use caution while traveling. The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. The Pennsylvania Department of Transportation and Pennsylvania Turnpike Commission remind motorists to adjust speeds based on driving conditions as winter weather impacts Pennsylvania roadways. Visit www.511pa.com for the latest travel, roadway, and traffic conditions. && $$ For more information from the National Weather Service visit http://www.weather.gov/cle
380 WWUS41 KCLE 290856 WSWCLE URGENT - WINTER WEATHER MESSAGE National Weather Service Cleveland OH 356 AM EST Fri Jan 29 2021 PAZ002-003-291500- /O.CON.KCLE.WW.Y.0005.000000T0000Z-210129T1500Z/ Southern Erie-Crawford- Including the cities of Edinboro, Corry, Union City, Meadville, and Titusville 356 AM EST Fri Jan 29 2021 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 10 AM EST THIS MORNING... * WHAT...Lake effect snow. Additional snow accumulations of up to an inch or two. * WHERE...Crawford and Southern Erie counties. * WHEN...Until 10 AM EST this morning. * IMPACTS...Plan on slippery road conditions. The hazardous conditions could impact the morning commute. PRECAUTIONARY/PREPAREDNESS ACTIONS... Slow down and use caution while traveling. The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. The Pennsylvania Department of Transportation and Pennsylvania Turnpike Commission remind motorists to adjust speeds based on driving conditions as winter weather impacts Pennsylvania roadways. Visit www.511pa.com for the latest travel, roadway, and traffic conditions. && $$ For more information from the National Weather Service visit http://www.weather.gov/cle
040 WWUS41 KCLE 291048 WSWCLE URGENT - WINTER WEATHER MESSAGE National Weather Service Cleveland OH 548 AM EST Fri Jan 29 2021 PAZ002-003-291500- /O.CON.KCLE.WW.Y.0005.000000T0000Z-210129T1500Z/ Southern Erie-Crawford- Including the cities of Edinboro, Corry, Union City, Meadville, and Titusville 548 AM EST Fri Jan 29 2021 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 10 AM EST THIS MORNING... * WHAT...Lake effect snow. Additional snow accumulations of a coating to 2 inches expected. Localized amounts up to 4 inches possible. * WHERE...Crawford and Southern Erie counties. * WHEN...Until 10 AM EST this morning. * IMPACTS...Plan on slippery road conditions. The hazardous conditions could impact the morning commute. PRECAUTIONARY/PREPAREDNESS ACTIONS... Slow down and use caution while traveling. The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. The Pennsylvania Department of Transportation and Pennsylvania Turnpike Commission remind motorists to adjust speeds based on driving conditions as winter weather impacts Pennsylvania roadways. Visit www.511pa.com for the latest travel, roadway, and traffic conditions. && $$ For more information from the National Weather Service visit http://www.weather.gov/cle
626 WWUS41 KCLE 291448 WSWCLE URGENT - WINTER WEATHER MESSAGE National Weather Service Cleveland OH 948 AM EST Fri Jan 29 2021 PAZ002-003-291600- /O.CAN.KCLE.WW.Y.0005.000000T0000Z-210129T1500Z/ Southern Erie-Crawford- Including the cities of Edinboro, Corry, Union City, Meadville, and Titusville 948 AM EST Fri Jan 29 2021 ...WINTER WEATHER ADVISORY IS CANCELLED... Light snow will continue off and on through the course of today, but accumulations will be light. Therefore, the Winter Weather Advisory will be allowed to expire. $$ For more information from the National Weather Service visit http://www.weather.gov/cle
What forecasters said that day
The local office's own words before this winter weather advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cleveland, OH wrote its last area forecast discussion before this winter weather advisory went out at Jan 28, 12:50 AM EST, 3 hours 19 minutes earlier.
Area forecast discussion, Jan 28, 12:50 AM EST, 3 hours 19 minutes before
Area Forecast Discussion
National Weather Service Cleveland OH
1250 AM EST Thu Jan 28 2021
.SYNOPSIS...
A high pressure ridge will build east across the Central Great Lakes
on Thursday and persist through Saturday morning. Meanwhile, an
upper trough will move southeast across Quebec, extending a trough
across the region Thursday night into Friday. Another low pressure
system will move northeast towards the Ohio Valley by the end of the
weekend.
&&
.NEAR TERM /THROUGH TODAY/...
Some minor adjustments to pops and snow amounts for the
overnight hours, otherwise no changes to the rest of the
forecast. Hi-res models supporting a modest Lake Huron moisture
connection and associated snow shower activity focusing a bit
farther westward than previously forecast, with an aim at
eastern Cuyahoga county. The focus will shift eastward through
the rest of the overnight, so adjusted pops and snowfall amounts
accordingly.
Original discussion...
This evening/overnight, better low to mid-level moisture, in
addition to colder air aloft, arrive across the region, with
light lake effect snow showers possible across the snowbelt.
Moisture appears to remain fairly limited with inversion heights
around 5,000 feet Thursday morning, though some upstream moisture
from Lake Huron may raise inversion heights slightly which could
enhance the intensity of the lake effect snow showers, particularly
across Lake, Ashtabula, and Geauga Counties. During this time, a
colder airmass, characterized as having 850 mb temperatures around -
17 degrees Celsius, will arrive, allowing the DGZ to lower into a
more favorable area of lift. However, not anticipating any
headlines in this area as snow accumulations should remain generally
light, around 1 to 3 inches.
By Thursday night into early Friday morning, an upper trough will
swing southeast across Quebec, dropping a trough axis across Lake
Erie. Mid-level moisture will deepen, increasing inversion heights
to around 7 to 8,000 feet. The cold airmass of 850 mb temps around
-18 degrees Celsius will remain, with lift maximized in or near the
DGZ. A brief period of favorable low-level convergence with the
northwest flow could also develop late Thursday night. This period
will be one to watch across NW PA, especially if a more dominant
single band develops. Not anticipating any headlines at this time
given the uncertainty. As of now, could see anywhere from 2 to 4
inches across NW PA when it's all said and done.
In addition to the snow, will be watching fairly cold wind-chill
temperatures Thursday morning, throughout the day Thursday, and early
Friday morning. With a brisk north to northwest wind, 15 to 20 mph,
wind chills will be in the single digits to near 0 across the area
early Thursday morning with single-digit wind chills to persist
throughout the day Thursday and into early Friday morning. There is
potential to see near zero to perhaps sub-zero wind chills across
inland NW PA early Friday morning as well.
&&
.SHORT TERM /TONIGHT THROUGH SATURDAY NIGHT/...
High pressure at the surface and aloft builds from the west Friday
and Friday night. This will cause a lingering lake-aggregate surface
trough over and near the eastern Great Lakes to dissipate by Friday
night. High temperatures should reach the upper teens to upper 20's.
Friday night's lows should reach the teens. Fair weather is expected
for most of our CWA. However, a northwesterly mean low-level flow of
cold air should direct lake effect snow (i.e. LES) bands across the
snowbelt of northeast OH and northwest PA. A lack of deep low-level
moisture on the synoptic scale should curb lake-induced CAPE and LES
intensity. LES should end by daybreak Saturday as a lowering
subsidence inversion and low-level dry air advection cause lake-
induced CAPE to wane. Fresh LES accumulations should range from a
trace to two inches, with the greatest amounts likely focused in
northwest PA. This is where steadier LES tied to an upstream
moisture connection to Lake Huron should be most persistent.
The high pressure ridge at the surface and aloft crests over our CWA
Saturday, resulting in fair weather region-wide. Afternoon highs
should reach the mid 20's to lower 30's. The ridge begins to exit
eastward Saturday night as a nearly vertically-stacked low moves
eastward from the central Great Plains to the Mid MS Valley. Snow
should overspread our region from the south and west Saturday night
as a low-level return flow of moist air from the Gulf of Mexico
undergoes isentropic lift aloft. One to several inches of snow
accumulation is possible, especially along and west of the I-77
corridor. At this time, the NBM suggests the atmospheric column will
remain cold enough for just snow, but we will continue to monitor
the potential for a warm nose aloft and associated wintry mix of
precip to impact our CWA. Low temperatures should reach the teens to
mid 20's overnight Saturday night before temperatures moderate
slightly toward daybreak Sunday as low-level warm air advection
occurs.
&&
.LONG TERM /SUNDAY THROUGH WEDNESDAY/...
The atmospheric column should be cold enough for periods of snow
Sunday through Tuesday as the mid- to upper-level low moves from the
Mid MS Valley to the Delmarva Peninsula and a shortwave trough
potentially moves from the Canadian Prairies to the Great Lakes. One
surface low should decay as it moves from the Mid MS Valley toward
the Mid OH Valley Sunday through Monday. Simultaneously, a separate
surface low develops and strengthens near the Outer Banks of NC. On
Monday night through Tuesday, this surface low should deepen further
as it moves toward Nantucket and continues extending a surface
trough over our CWA. The air mass may become cold enough for lake-
enhanced snow generally south of Lake Erie Monday night and
especially Tuesday. Daytime highs should primarily reach the lower
30's Sunday through Tuesday. Lows should mainly reach the 20's
Sunday and Monday nights. Fair weather should return Tuesday night
and Wednesday as high pressure at the surface and aloft begins
building from the west. Lows should reach the upper teens to lower
20's Tuesday night and be followed by daytime highs in the lower to
mid 30's Wednesday.
&&
.AVIATION /06Z Thursday THROUGH Monday/...
A large area of high pressure will move east out of the
Mississippi Valley region toward the area. This high will
continue to produce a northerly flow across the local area
resulting in some lake effect snow off Lake Huron and Erie. The
band will waver between a line from Cleveland to Mansfield east
to northwest Pennsylvania. Snow should be light during the
period. Ceilings will be mostly VFR over the west half with MVFR
to periodically IFR in the snow band. Visibilities should only
drop to around MVFR levels in the snowbands as well but down to
about 2 miles at Erie later in the period as the band settles in
over that area.
Outlook...Non-VFR in northeast Ohio and northwest Pennsylvania
in lake effect snow through Friday. Non-VFR expected Saturday
night through Monday in mainly snow.
&&
.MARINE...
A Small Craft Advisory is in effect from 9 PM this evening to 1 PM
EST Thursday from The Islands to Avon Point. From Avon Point to
Conneaut, the Small Craft Advisory also begins at 9 PM this evening
and is in effect until 1 PM EST Friday.
A high pressure ridge builds slowly eastward over Lake Erie through
Saturday. Northerly to northwesterly winds of about 10 to 20 knots
are expected through Thursday, while sustained northwesterly winds
of about 15 to 25 knots are expected Thursday night. Waves as large
as 3 to 6 feet are forecast, especially in the central and eastern
basins. On Friday through Saturday, northwesterly winds should veer
gradually to easterly and trend 15 knots or less. Waves should
subside to 3 feet or less.
The high pressure ridge should exit Lake Erie to the north and east
Saturday night through Monday as a low moves from eastern Kansas
toward the Mid Ohio Valley. Easterly winds should back slowly toward
northerly and trend about 10 to 20 knots. Waves as large as 3 to 6
feet are forecast, especially in the central and eastern basins.
Additional Small Craft Advisories may be needed.
&&
.CLE WATCHES/WARNINGS/ADVISORIES...
OH...None.
PA...None.
MARINE...Small Craft Advisory until 1 PM EST Friday for LEZ146>148.
Small Craft Advisory until 1 PM EST this afternoon for LEZ144-
145.
&&
SYNOPSIS...Kahn
NEAR TERM...Greenawalt/Kahn
SHORT TERM...Jaszka
LONG TERM...Jaszka
AVIATION...Lombardy
MARINE...JaszkaHazardous weather outlook, Jan 27, 2:42 PM EST, 13 hours 27 minutes before
Hazardous Weather Outlook National Weather Service Cleveland OH 242 PM EST Wed Jan 27 2021 LEZ061-142>149-162>169-281945- Ripley to Buffalo NY extending from 5NM off shoreline to US- Canadian border-Maumee Bay to Reno Beach OH- Reno Beach to The Islands OH-The Islands to Vermilion OH- Vermilion to Avon Point OH-Avon Point to Willowick OH- Willowick to Geneva-on-the Lake OH-Geneva-on-the-Lake to Conneaut OH- Conneaut OH to Ripley NY- Detroit River Lt. to Maumee Bay OH to Reno Beach OH beyond 5NM offshoreline to US-Canadian border- Reno Beach to The Islands OH beyond 5NM off shoreline to US- Canadian border- The Islands to Vermilion OH beyond 5 nm off shoreline to US- Canadian border- Vermilion to Avon Point OH beyond 5 nm off shoreline to US- Canadian border- Avon Point to Willowick OH beyond 5 nm off shoreline to US- Canadian border-Willowick to Geneva-on-the- Lake OH beyond 5NM off shoreline to US-Canadian border-Geneva-on-the- Lake to Conneaut OH beyond 5 nm off shoreline to US-Canadian border- Conneaut OH to Ripley NY beyond 5 nm off shoreline to US- Canadian border- 242 PM EST Wed Jan 27 2021 This Hazardous Weather Outlook is for Lake Erie. .DAY ONE...This afternoon and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. OHZ003-006>014-017>023-027>033-036>038-047-089-281945- Lucas-Wood-Ottawa-Sandusky-Erie-Lorain-Cuyahoga-Lake-Geauga- Ashtabula Inland-Hancock-Seneca-Huron-Medina-Summit-Portage-Trumbull- Wyandot-Crawford-Richland-Ashland-Wayne-Stark-Mahoning-Marion-Morrow- Holmes-Knox-Ashtabula Lakeshore- 242 PM EST Wed Jan 27 2021 This Hazardous Weather Outlook is for north central Ohio, northeast Ohio and northwest Ohio. .DAY ONE...This afternoon and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. PAZ001>003-281945- Northern Erie-Southern Erie-Crawford- 242 PM EST Wed Jan 27 2021 This Hazardous Weather Outlook is for northwest Pennsylvania. .DAY ONE...This afternoon and tonight. Hazardous weather is not expected at this time. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. There is a potential for accumulating lake effect snow Thursday night into Friday. A Winter Weather Advisory may be needed if trends continue. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
Nearby
Winter Weather Advisories in Pennsylvania, 2021Winter Weather Advisories in Ohio, 2021Every winter weather advisory in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.